Alert archive / Wyoming / High Wind Warnings in 2024
High Wind Warning 7, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at May 4, 2024, 1:23 PM MDT for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at May 5, 2024, 9:00 AM MDT. It was in force for 36 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 4, 2024, 1:23 PM MDT (19:23 UTC)
- In effect from
- May 5, 2024, 9:00 AM MDT
- Expired
- May 6, 2024, 9:00 PM MDT
- In force
- 36 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 6:15 AM MDT | RAIN 0.38 | 4 Wnw Riverton, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
803 WWUS75 KRIW 041923 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 123 PM MDT Sat May 4 2024 WYZ028>030-051300- /O.UPG.KRIW.HW.A.0007.240505T1500Z-240507T0300Z/ /O.NEW.KRIW.HW.W.0007.240505T1500Z-240507T0300Z/ Rock Springs and Green River-Flaming Gorge-East Sweetwater County- Including the cities of Rock Springs, Wamsutter, and Green River 123 PM MDT Sat May 4 2024 ...HIGH WIND WARNING IN EFFECT FROM 9 AM SUNDAY TO 9 PM MDT MONDAY... * WHAT...South to southwest winds 30 to 45 mph with gusts up to 70 mph expected. * WHERE...East Sweetwater County, Flaming Gorge, and Rock Springs and Green River. * WHEN...From Sunday morning through Monday evening. Winds lessen Sunday night. * IMPACTS...Mainly to transportation, such as along Interstate 80. Drivers should watch for sudden and strong crosswinds. * ADDITIONAL DETAILS...The strongest wind will likely occur on Sunday and Monday afternoons, with a lull Sunday night. $$ WYZ018-051300- /O.CON.KRIW.HW.A.0007.240505T1500Z-240506T0300Z/ Lander Foothills- Including the cities of Lander 123 PM MDT Sat May 4 2024 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph possible. * WHERE...Lander Foothills. * WHEN...From Sunday morning through Sunday evening. * IMPACTS...Mainly to transportation. Drivers should watch for sudden and strong crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ WYZ019-020-051300- /O.CON.KRIW.HW.A.0007.240505T1500Z-240507T0300Z/ Green Mountains and Rattlesnake Range-Natrona County Lower Elevations- Including the cities of Casper and Jeffrey City 123 PM MDT Sat May 4 2024 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY EVENING... * WHAT...South to southwest winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...Green Mountains and Rattlesnake Range and Natrona County Lower Elevations. * WHEN...From Sunday morning through Monday evening. * IMPACTS...Mainly to transportation. Drivers should watch for sudden and strong crosswinds. * ADDITIONAL DETAILS...The strongest wind will likely occur on Sunday and Monday afternoons, with a lull Sunday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ Wittmann
6 follow-up statements
602 WWUS75 KRIW 050848 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 248 AM MDT Sun May 5 2024 WYZ018-051000- /O.CAN.KRIW.HW.A.0007.240505T1500Z-240506T0300Z/ Lander Foothills- Including the cities of Lander 248 AM MDT Sun May 5 2024 ...HIGH WIND WATCH IS CANCELLED... Winds are forecast to remain below criteria. However, wind gusts around 50 mph will be possible at times this afternoon and evening. $$ WYZ020-051000- /O.CAN.KRIW.HW.A.0007.240505T1500Z-240507T0300Z/ Natrona County Lower Elevations- Including the cities of Casper 248 AM MDT Sun May 5 2024 ...HIGH WIND WATCH IS CANCELLED... Winds are forecast to remain below criteria. However, wind gusts around 50 mph will be possible at times this afternoon and evening. $$ WYZ019-051700- /O.UPG.KRIW.HW.A.0007.240505T1500Z-240507T0300Z/ /O.EXA.KRIW.HW.W.0007.240505T1500Z-240507T0300Z/ Green Mountains and Rattlesnake Range- Including the cities of Jeffrey City 248 AM MDT Sun May 5 2024 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT MONDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Green Mountains and Rattlesnake Range. * WHEN...From 9 AM this morning to 9 PM MDT Monday. * IMPACTS...Mainly to transportation, drivers should watch for sudden and strong crosswinds. * ADDITIONAL DETAILS...The strongest wind will likely occur on Sunday and Monday afternoons, with a lull Sunday night. $$ WYZ028>030-051700- /O.CON.KRIW.HW.W.0007.240505T1500Z-240507T0300Z/ Rock Springs and Green River-Flaming Gorge-East Sweetwater County- Including the cities of Wamsutter, Rock Springs, and Green River 248 AM MDT Sun May 5 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT MONDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...East Sweetwater County, Flaming Gorge, and Rock Springs and Green River. * WHEN...From 9 AM this morning to 9 PM MDT Monday. * IMPACTS...Mainly to transportation, such as along Interstate 80. Drivers should watch for sudden and strong crosswinds. * ADDITIONAL DETAILS...The strongest wind will likely occur on Sunday and Monday afternoons, with a lull Sunday night. $$ Dziewaltowski
418 WWUS75 KRIW 050857 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 257 AM MDT Sun May 5 2024 WYZ019-060000- /O.CON.KRIW.HW.W.0007.240505T1500Z-240507T0300Z/ Green Mountains and Rattlesnake Range- Including the cities of Jeffrey City 257 AM MDT Sun May 5 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT MONDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Green Mountains and Rattlesnake Range. * WHEN...From 9 AM this morning to 9 PM MDT Monday. * IMPACTS...Mainly to transportation, drivers should watch for sudden and strong crosswinds. * ADDITIONAL DETAILS...The strongest wind will likely occur on Sunday and Monday afternoons, with a lull Sunday night. $$ WYZ028>030-060000- /O.CON.KRIW.HW.W.0007.240505T1500Z-240507T0300Z/ Rock Springs and Green River-Flaming Gorge-East Sweetwater County- Including the cities of Wamsutter, Rock Springs, and Green River 257 AM MDT Sun May 5 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT MONDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...East Sweetwater County, Flaming Gorge, and Rock Springs and Green River. * WHEN...From 9 AM this morning to 9 PM MDT Monday. * IMPACTS...Mainly to transportation, such as along Interstate 80. Drivers should watch for sudden and strong crosswinds. * ADDITIONAL DETAILS...The strongest wind will likely occur on Sunday and Monday afternoons, with a lull Sunday night. $$ WYZ020-060000- /O.NEW.KRIW.HW.A.0008.240506T1500Z-240507T0300Z/ Natrona County Lower Elevations- Including the cities of Casper 257 AM MDT Sun May 5 2024 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WHAT...Southwest to west winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Natrona County Lower Elevations. * WHEN...From Monday morning through Monday evening. * IMPACTS...Mainly to transportation. Drivers should watch for sudden and strong crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ Dziewaltowski
522 WWUS75 KRIW 051903 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 103 PM MDT Sun May 5 2024 WYZ019-061300- /O.CON.KRIW.HW.W.0007.000000T0000Z-240507T0300Z/ Green Mountains and Rattlesnake Range- Including the cities of Jeffrey City 103 PM MDT Sun May 5 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT MONDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Green Mountains and Rattlesnake Range. * WHEN...Until 9 PM MDT Monday. * IMPACTS...Mainly to transportation, drivers should watch for sudden and strong crosswinds. * ADDITIONAL DETAILS...The strongest wind occurs Sunday and Monday afternoons, with a lull Sunday night of gusts 20 to 30 mph. $$ WYZ028>030-061300- /O.CON.KRIW.HW.W.0007.000000T0000Z-240507T0300Z/ Rock Springs and Green River-Flaming Gorge-East Sweetwater County- Including the cities of Wamsutter, Green River, and Rock Springs 103 PM MDT Sun May 5 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT MONDAY... * WHAT...South to southwest winds 30 to 45 mph with gusts up to 70 mph expected. * WHERE...East Sweetwater County, Flaming Gorge, and Rock Springs and Green River. * WHEN...Until 9 PM MDT Monday. * IMPACTS...Mainly to transportation, such as along Interstate 80. Drivers should watch for sudden and strong crosswinds. * ADDITIONAL DETAILS...The strongest wind will likely occur on Sunday and Monday afternoons, with a lull Sunday night of gusts 25 to 35 mph. $$ WYZ020-061300- /O.CON.KRIW.HW.A.0008.240506T1500Z-240507T0300Z/ Natrona County Lower Elevations- Including the cities of Casper 103 PM MDT Sun May 5 2024 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WHAT...Southwest to west winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Natrona County Lower Elevations. * WHEN...From Monday morning through Monday evening. * IMPACTS...Mainly to transportation, such as along Outer Drive in Casper. Drivers should watch for sudden and strong crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ Wittmann
411 WWUS75 KRIW 060734 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 134 AM MDT Mon May 6 2024 WYZ020-060845- /O.CAN.KRIW.HW.A.0008.240506T1500Z-240507T0300Z/ Natrona County Lower Elevations- Including the cities of Casper 134 AM MDT Mon May 6 2024 ...HIGH WIND WATCH IS CANCELLED... Winds are forecast to remain below criteria. However, wind gusts around 50 mph will be possible at times this afternoon and evening. $$ WYZ019-070000- /O.CON.KRIW.HW.W.0007.000000T0000Z-240507T0300Z/ Green Mountains and Rattlesnake Range- Including the cities of Jeffrey City 134 AM MDT Mon May 6 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Green Mountains and Rattlesnake Range. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Mainly to transportation, drivers should watch for sudden and strong crosswinds. * ADDITIONAL DETAILS...The strongest wind will occur Monday afternoon. $$ WYZ028>030-070000- /O.CON.KRIW.HW.W.0007.000000T0000Z-240507T0300Z/ Rock Springs and Green River-Flaming Gorge-East Sweetwater County- Including the cities of Green River, Wamsutter, and Rock Springs 134 AM MDT Mon May 6 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph. * WHERE...East Sweetwater County, Flaming Gorge, and Rock Springs and Green River. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Mainly to transportation, such as along Interstate 80. Drivers should watch for sudden and strong crosswinds. * ADDITIONAL DETAILS...The strongest wind will likely occur Monday afternoon. $$ Dziewaltowski
235 WWUS75 KRIW 061955 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 155 PM MDT Mon May 6 2024 WYZ010-071200- /O.NEW.KRIW.HW.W.0008.240508T0000Z-240508T1200Z/ Northeast Johnson County- Including the cities of Buffalo 155 PM MDT Mon May 6 2024 ...HIGH WIND WARNING IN EFFECT FROM 6 PM TUESDAY TO 6 AM MDT WEDNESDAY... * WHAT...Northwest wind 30 to 40 mph with gusts 55 to 65 mph expected. * WHERE...Northeast Johnson County. * WHEN...From 6 PM Tuesday to 6 AM MDT Wednesday. * IMPACTS...Mainly to transportation. Drivers along interstates 90 and 25 should be prepared for sudden and strong crosswinds. $$ WYZ019-070300- /O.CON.KRIW.HW.W.0007.000000T0000Z-240507T0300Z/ Green Mountains and Rattlesnake Range- Including the cities of Jeffrey City 155 PM MDT Mon May 6 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Green Mountains and Rattlesnake Range. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Mainly to transportation. Drivers along US Highway 287 should be prepared for sudden and strong crosswinds. $$ WYZ028>030-070300- /O.CON.KRIW.HW.W.0007.000000T0000Z-240507T0300Z/ Rock Springs and Green River-Flaming Gorge-East Sweetwater County- Including the cities of Wamsutter, Green River, and Rock Springs 155 PM MDT Mon May 6 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...West wind 35 to 45 mph with gusts up to 60 mph. * WHERE...East Sweetwater County, Flaming Gorge, and Rock Springs and Green River. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Mainly to transportation. Motorists on Interstate 80 through Sweetwater County and along US Highway 191 should be prepared for sudden wind gusts. $$ CNJ
854 WWUS75 KRIW 070235 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 835 PM MDT Mon May 6 2024 WYZ010-070345- /O.CAN.KRIW.HW.W.0008.240508T0000Z-240508T1200Z/ Northeast Johnson County- Including the cities of Buffalo 835 PM MDT Mon May 6 2024 ...HIGH WIND WARNING IS CANCELLED... High Wind is no longer expected to be a threat. $$ WYZ019-028>030-070345- /O.EXP.KRIW.HW.W.0007.000000T0000Z-240507T0300Z/ Green Mountains and Rattlesnake Range-Rock Springs and Green River-Flaming Gorge-East Sweetwater County- Including the cities of Wamsutter, Jeffrey City, Green River, and Rock Springs 835 PM MDT Mon May 6 2024 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... Wind has begun decreasing across the Warned area this evening, which will continue tonight. Thus, High Wind criteria will no longer be met and the Warnings will be allowed to expire. $$ Rowe
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at May 4, 12:35 PM MDT, 48 minutes earlier. Its key messages:
- A nice start to the weekend today with mild temperatures and light to moderate wind.
- Rain and snow returns to the west Sunday, spreading east at night. Strong to high wind is likely East of the Divide Sunday afternoon.
- Much of next week looks cool, damp and blustery with rounds of showers and mountain snow. Details on the placement and timing of heaviest precipitation remain rather uncertain this morning.
Area forecast discussion, May 4, 12:35 PM MDT, 48 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1235 PM MDT Sat May 4 2024 .KEY MESSAGES... - A nice start to the weekend today with mild temperatures and light to moderate wind. - Rain and snow returns to the west Sunday, spreading east at night. Strong to high wind is likely East of the Divide Sunday afternoon. - Much of next week looks cool, damp and blustery with rounds of showers and mountain snow. Details on the placement and timing of heaviest precipitation remain rather uncertain this morning. && .DISCUSSION... Issued at 332 AM MDT Sat May 4 2024 This morning I have some good news and bad news. The good news at least one half of the weekend, mainly today, looks like a nice Spring day with mild temperatures and light to moderate wind. With the rest of the period rather active, this is all I will say about this. Because, the rest of the forecast, if you like warm and dry weather, will not be to your liking. And with the contrast in conditions, I will split the discussion into West and East of the Divide starting on Sunday. West of the Divide...The main concern here will be snow, mainly in the higher elevations. The approaching Pacific system continues to slow it's progress somewhat though. So, we have removed the POPs for this evening and some models even have late night dry. The precipitation will get underway on Sunday. During the day though, snow levels will remain rather high, remaining above 8500 feet for the most part. Levels will then fall to the valley floors during the evening after the Pacific cold front passes through. Most models are keying in on Sunday night with the heaviest snow as this will associated with the trough axis passage. An assist from the left front quadrant of an 100 knot jet streak should enhance precipitation rates during this time, with over an inch an hour snowfall rates possible. Most models are keying in on the Tetons and southern Yellowstone with the heaviest snow, and as a result we have issued Winter Storm Watches starting at noon Sunday, although the main impacts would not be until at night. Decent snowfall rates will continue through Monday as mid level flow turns to a favorable westerly direction, bring orographic enhancement to the snow. The one question this morning was how long to run it, as guidance is split on decent snow extending into Tuesday. For now, we decided to run it through Tuesday night, since it is only a watch. Future shifts can decide on duration when they are upgraded. These areas were selected since there is greater than a 1 in 2 chance of exceeding 12 inches of snow. As for the other areas, the chance of warning criteria is less than 2 in 5 right now. As a result, advisories would be more appropriate in places like Jackson, the Star Valley and the Salt and Wyoming Range. In addition, with borderline temperatures and the strong May sun, accumulation would be limited on roads during the daylight hours. More uncertainty creeps in starting Wednesday. It will still be unsettled and cool with a longwave trough hanging around, but details are very hard to figure out with slow moving upper level lows. For now, we made few changes to continuity. To sum up the extended, we have high confidence (greater than a 3 in 4 chance) of cool and damp weather continuing, but confidence remains very low in specific timing and precipitation amounts. East of the Divide and Sweetwater County...After a nice day today, things will turn more active Sunday as the aforementioned Pacific low approaches the area. Most of Sunday still looks to be rain free and warm. We have left some small chances of convection late as a hedge, but the chance of an location seeing a shower or thunderstorm before 6 pm is 1 in 4 or less. The main concern here continues to be wind. There will be a good set up for potential high wind with a tightening pressure gradient, southwest flow, 700 millibar wind approaching 55 knots at times and enhanced downward momentum from the right front quadrant of an 100 knot jet. These areas have at least a 3 in 5 chance of wind gusts past 55 mph. As a result, we have issued a high wind watch for the favored areas from Sweetwater County through Natrona County starting Sunday. A tight pressure gradient may keep high wind going into Monday as well. So, we ran the watch through Monday with a mention that wind will decrease somewhat Sunday night as the wind decouples after sunset. Strong wind may continue into Tuesday as well, especially across Sweetwater County where the best jet energy will be. We do not have enough confidence to extend the watch this far though. Temperatures will be quite warm on Sunday as well with the southwest flow, rising well into the 70s in some locations. Now for precipitation, showers will overspread the area Sunday night as the cold front moves through. Exact coverage is still in question though as the position of the low will be key. Some models take the low further north which could dry slot the area somewhat, keeping coverage down somewhat. So, QPF amounts were kept on the low side through Sunday night with POPs remaining higher. There continues to be uncertainty for coverage of showers for much of the week as well. It, again, depends on what happens with the low. With blocking ridging to the east and the low getting cut off from steering flow; it will only move slowly over much of next week. The big question is how much moisture can wrap around the low. Most models favor northern Wyoming, especially the Bighorns and Johnson County through Wednesday night, which makes sense given the low will be somewhere east or northeast of the area. There are still large differences in how far south the moisture can get though and a lot depends of the exact position of the low. There is the potential for a decent amount of snow in the Bighorns with this though, given the favorable upslope flow. It is too early for highlights, since the decent snow would not begin until Monday at the earliest. The greatest chance may be Wednesday or Wednesday night when the low, emphasis on may, get pushed further south. But consistency with the guidance has been very low. With 700 millibar temperatures remaining at minus 5 or warmer, snow levels should remain at 6000 feet or higher. The result will be the lower elevations having mainly rain. This unsettled weather will continue through the workweek. So to sum things up, we have high confidence (greater than 9 in 10) of a cool, blustery and unsettled pattern through much of next week. Confidence in details of timing and placement of the heavier precipitation remains very low, especially starting on Monday. && .AVIATION /18Z TAFS THROUGH 18Z SUNDAY/... Issued at 1235 PM MDT Sat May 4 2024 VFR conditions will prevail through this evening, with clear ceilings and wind generally remaining on the lighter side. An incoming system will begin to bring showers to western Wyoming after 06Z Sunday. Have introduced precipitation impacts to KJAC, KBPI, and KPNA late in the period as this activity moves east. There is some indication from hi-res models on showers also moving into the Bighorn Basin during this time, but low confidence on this precludes mention at KCOD or KWRL for now. Otherwise, wind will begin to increase for most terminals late Sunday morning as the system approaches. Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for the latest information on icing and turbulence forecasts. && .RIW WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Sunday evening through late Tuesday night for WYZ001-012. High Wind Watch from Sunday morning through Sunday evening for WYZ018. High Wind Watch from Sunday morning through Monday evening for WYZ019-020-028>030. && DISCUSSION...Hattings AVIATION...Myers
Hazardous weather outlook, May 4, 3:44 AM MDT, 9 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 344 AM MDT Sat May 4 2024 WYZ001>020-022>030-051345- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Bighorn Basin-Southwest Bighorn Basin-Southeast Bighorn Basin- Owl Creek and Bridger Mountains-Bighorn Mountains West- Bighorn Mountains Southeast-Northeast Johnson County- Southeast Johnson County-Teton and Gros Ventre Mountains- Jackson Hole-Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 344 AM MDT Sat May 4 2024 ...Winter Storm Watch for the Tetons and Yellowstone Park Sunday afternoon through Tuesday night... ...High Wind watch for much of southern and central Wyoming Sunday through Monday evening... This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Sunday...Strong to high wind possible for many locations, particularly across southwest and central Wyoming. Snow returning to the western mountains, especially at night. Monday through Wednesday...Cool and unsettled with rain and mountain snow, mainly in the northern half of the state. Gusty to strong westerly wind possible across much of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today.
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 2:29 AM MDT | High Wind Watch | RIW | Fremont, Natrona, Sweetwater | 24 hr |
| May 4, 4:07 AM MDT | Winter Storm Watch | RIW | Big Horn, Fremont, Johnson, Lincoln, Natrona, Park and 3 more | 33 hr |
Nearby
High Wind Warnings in Wyoming, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.